EconPapers    
Economics at your fingertips  
 

The loop erased exit path and the metastability of a biased vote process

Olivier Catoni, Dayue Chen and Jun Xie

Stochastic Processes and their Applications, 2000, vol. 86, issue 2, 231-261

Abstract: The reduction method provides an algorithm to compute large deviation estimates of (possibly nonreversible) Markov processes with exponential transition rates. It replaces the original graph minimisation equations of Freidlin and Wentzell by more tractable path minimisation problems. When applied to study the metastability of the dynamics, it gives a large deviation principle for the loop erased exit path from the metastable state. To illustrate this, we study a biased majority vote process generalising the one introduced in Chen (1997. J. Statist. Phys. 86 (3/4), 779-802). We show that this nonreversible dynamics has a two well potential with a unique metastable state, we give an upper bound for its relaxation time, and show that for small enough values of the bias the exit path is typically different at low temperature from the typical exit paths of the Ising model.

Keywords: Finite; Markov; chains; with; exponential; transitions; Metastability; Biased; majority; vote; process; Large; deviations (search for similar items in EconPapers)
Date: 2000
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(99)00096-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:86:y:2000:i:2:p:231-261

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:86:y:2000:i:2:p:231-261